Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
totalrequest

Redness after waxing

Recommended Posts

Hello :)

I just started to see that I have redness on my upper lip area.

This is the steps I use to clean my face.

Morning:

- Neutrogena Oil-Fee Acne Wash

- 10% Benzoyl Peroxide

- Natural Advantage SPF 15 All-Day Moist.

Evening:

- Neutrogena Oil-Fee Acne Wash

- 10% Benzoyl Peroxide

- Natural Advantage Retinol

The redness only showed after I waxed my upper lip area.

And about 2 times I use:

Neutrogena Oil Free Acne Stress Control

Neutrogna Acne Mark Fading Peel

Will my redness go away?

What should I stop using?

Share this post


Link to post
Share on other sites
Hello :)

I just started to see that I have redness on my upper lip area.

This is the steps I use to clean my face.

Morning:

- Neutrogena Oil-Fee Acne Wash

- 10% Benzoyl Peroxide

- Natural Advantage SPF 15 All-Day Moist.

Evening:

- Neutrogena Oil-Fee Acne Wash

- 10% Benzoyl Peroxide

- Natural Advantage Retinol

The redness only showed after I waxed my upper lip area.

And about 2 times I use:

Neutrogena Oil Free Acne Stress Control

Neutrogna Acne Mark Fading Peel

Will my redness go away?

What should I stop using?

That happened to me once. You shouldn't wax your upper lip anymore, try a facial hair remover from Sally Hansen instead :D

The redness will go away soon. I think the best thing you can do it to stop using so much products on it and leave on a heavy moisturizer, like cocoa butter or something. that's what I did. a day later it turned into a scab (gross I know) and I made the mistake of picking at it, so my upper lip has some darkish spots on it. So, just wait for it to heal on its own and put some moisturizing cream on it

Share this post


Link to post
Share on other sites

The reason your lip is so red is because of the retinol. Retinoids thin the epidermis. You may have lifted some skin. Stop using the retinol 3 days to a week before you wax. Then you can resume in a couple of days after the wax. I'm an esthetcian and have seen this happen a million times. If you didn't remove any skin put on some hydrocortisone cream, if you did remove some then use some antibiotic cream til it heals.

Share this post


Link to post
Share on other sites

And you can also apply a cold compress to the red area to help reduce the redness. Personally, I would stay away from hydrocortisone completely as it can have bad side effects. Used occasionally in a really bad situation it's just fine but overall it's far better not to use hydrocortisone.

Share this post


Link to post
Share on other sites

Yeah, I'd say stop the retinoids prior to the waxing.

A big ALSO is don't let the technician use any lotion or cream on the area immediately after. Bring your own aloe and use that. My daughter had a really bad reaction to whatever lotion was used. It was not pretty for a few days.

I, too, don't think I'd do a hydrocort cream, but would suggest cold compresses to the area.

Once everything looks okay, then moisturise as per your routine.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×